I've gained more than 30 lbs. since taking Paxil several yrs. ago. My dr. recently said that the Paxil may be a factor and to discontinue it. I don't see weight gain as a listed side effect. Any thoughts or advice?
Weight gain is an rare side effect of taking Paxil CR in up to 3% of people taking this med., while 1 % of women with premenstrual dysphoric disorder (PMDD) reported weight gain. Weight gain was not reported in people taking Paxil CR for other conditions (such as depression and panic disorder).
It perhaps is good that your doc has advised you to stop taking Paxil CR, hope the above info is of help to you?
yes it does, I'm sorry. 1 person said Effexor causes weight gain but I read in here in can cause weight LOSS. Im gonna ask my doctor about Effexor, unless youv'e taken it, maybe you can help my post? Oh Don't take Zoloft it causes a lot of weight gain too at least for me. Oh and I must say you have a good doctor, wish I had yours, Good luck.
Try Wellbutrin XR, I had no side effects. Just to mention a very very long time ago on that drug I did have nightmares.
Yes unfortunately as the first poster said its unusual with paxil specifically, but it can happen. And the thing thats more unfortunate is that weight gain is usually a normal side effect of antidepressants, so paxil is kinda odd in that regard. So, if youre depressed what do you do? Stay on the meds that may cause weight gain or suffer from more depression without the meds? Its a tough question. I personally am pretty young (just turned 20 on july 7th, woowoo) and have a really high metabolism, so after being on multiple different medications for my depression for that last few years i havnt really seen any weight gain, on the contrary some of the meds ive been on make me woozy and have a loss of appetite. I was afraid i was beginning to have some kind of eating disorder because even the smell of food was starting to make me sick and cause me a few time to spew :/ but thats pretty much under control now.
Anyway sorry for the tangent, short answer is yes, but not usually
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 May 2012 • 24 answers
Posted 11 Sep 2013 • 3 answers
Posted 13 Dec 2013 • 3 answers
Posted 22 Oct 2014 • 9 answers
Posted 22 Nov 2014 • 3 answers